MAUDE Adverse Event Report: LEONHARD LANG GMBH SKINTACT; DEFIBRILLATION ELECTRODE

LEONHARD LANG GMBH SKINTACT; DEFIBRILLATION ELECTRODE
Model Number DF27N
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The hospital staff later repeated the test with an electrode from the same lot, which was applied to a technician and connected to the two philips heartstart xl defibrillators.The defibrillators gave the same error message.However, when connecting the electrode to a philips mrx defibrillator, the machine gave no error message.The hospital further informed us that during another investigation involving a df27n (lot 30930-0776, manufactured in september 2013) and a heartstart xl defibrillator, the machine displayed the error message "pads fallen off" approximately 15 minutes after application of the electrode set.The retained samples of both lot number have been inspected visually and tested electrically.Mechanical tests were performed on 2 retained samples.All samples were found to perform within limits.No faults could be detected.We have sent a product specialist to the complaining hospital visiting the responsible department.Our product specialist tested the involved defibrillator at site by connecting samples of both lots (50121-0771 and 30930-0776) to the defibrillator.During these tests no error message was displayed.It was not possible to replicate the problem or identify a root cause during this visit.No failure of the electrodes or the defibrillator could be detected.It was also not possible to receive any further information about what might have caused the incident.It remains unclear whether the defibrillation electrode sets malfunctioned or other influences have been responsible for the incident.The involved device was discarded.
 
Event or Problem Description
On (b)(6) 2015, we have been informed about a malfunction with a defibrillation electrode set at (b)(6) hospital, (b)(6).An angiography procedure was performed.A defibrillation electrode set (skintact df27n) was connected to a philips hearstart xl defibrillator.The electrodes were applied to the patient prophylactically.After applying the electrodes to the patient, the defibrillator hearstart xl gave an error message with the information: "pads fallen off." the investigation procedure was interrupted and a replacement defibrillator was obtained, again a philips hearstart xl defibrillator.The electrodes were connected and the same error message was obtained: "pads fallen off." in order to continue the angiography, a philips original electrode m3716a (adult radiolucent) was used.The involved electrode was discarded.No further information on the patient, the procedure and the skin preparation have been disclosed so far.There was no harm to the patient.

Brand Name
SKINTACT
Common Device Name
DEFIBRILLATION ELECTRODE
Manufacturer (Section D)
LEONHARD LANG GMBH
archenweg 56
innsbruck, 6020
AU  6020
MDR Report Key5390072
Report Number8020045-2016-00001
Device Sequence Number16246383
Product Code MKJ
UDI-Device Identifier19005531506388
UDI-Public(01)19005531506388(10)50121-0771(17)180131
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K142803
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Report Date (Section B) 01/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberDF27N
Device Lot Number50121-0771
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;